# SDR 03FDEA01349

- Difficulty date: August 20, 2003
- Submitted: August 21, 2003
- Operation: Air carrier
- Aircraft: N588FE
- Make and model: Doug MD-11
- Aircraft serial: 48490
- Aircraft time: 39,625 hours, 6,689 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Part number: 346000293
- Part serial: 09844F1
- Condition: Shorted
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

AT 1455Z, FL360,M.83.ENG NR 2 FIRE LIGHT CAME ON.  INTERMITTENT AT FIRST IT BECAME STEADY AND ENG NR 2 WAS SHUTDOWN IAW CHECKLIST.  NO OTHER ADVERSE INDICATIONS OBSERVED EXCEPT FIRE DETECT 2 FAIL LEVEL 1 ALERT.  RTB WAS UNEVENTFUL, 1 FIRE BOTTLE WAS DISCHARGED.  USING MEGGER FOUND UPPER LT B-LOOP AND LOWER TURBINE A-LOOP SHORTED TO GROUND.  R AND I BOTH LOOP DETECTOR PER MM 26-11-03-4 FDCU NR 2 RTS TEST PASSED.  R AND I ENG NR 2 SYS 1 FIRE BOTTLE AND TEST PER MM 26-21-01-4 TEST OK.  RUN NR 2 ENG PER MD11 JRH ALL   PARAMETERS AND INDICATIONS NML.  PERFORMED NR 2 ENG DECAY CHK PER MD11 JRH TEST PASSED.  OPEN AND CLOSED ENG COWLS AND PLATFORM PER MM 71-10-00.
